Advanced Search
Article Contents
Article Contents

Spectral analysis of the transfer operator for the Lorentz gas

Abstract Related Papers Cited by
  • We study the billiard map associated with both the finite- and infinite-horizon Lorentz gases having smooth scatterers with strictly positive curvature. We introduce generalized function spaces (Banach spaces of distributions) on which the transfer operator is quasicompact. The mixing properties of the billiard map then imply the existence of a spectral gap and related statistical properties such as exponential decay of correlations and the Central Limit Theorem. Finer statistical properties of the map such as the identification of Ruelle resonances, large deviation estimates and an almost-sure invariance principle follow immediately once the spectral picture is established.
    Mathematics Subject Classification: Primary: 37D50; Secondary: 37A25, 37C30.


    \begin{equation} \\ \end{equation}
  • [1]

    V. Baladi, "Positive Transfer Operators and Decay of Correlations," Advanced Series in Nonlinear Dynamics, 16, World Scientific Publishing Co., Inc., River Edge, NJ, 2000.


    V. Baladi, Anisotropic Sobolev spaces and dynamical transfer operators: $\C^\infty$ foliations, in "Algebraic and Topological Dynamics" (eds. Sergiy Kolyada, Yuri Manin and Tom Ward), Contemporary Mathematics, 385, Amer. Math. Society, Providence, RI, (2005), 123-135.


    V. Baladi and S. Gouëzel, Good Banach spaces for piecewise hyperbolic maps via interpolation, Annales de l'Institute Henri Poincaré Analyse Non Linéare, 26 (2009), 1453-1481.doi: 10.1016/j.anihpc.2009.01.001.


    V. Baladi and S. Gouëzel, Banach spaces for piecewise cone-hyperbolic maps, J. Modern Dynam., 4 (2010), 91-137.


    V. Baladi and M. Tsujii, Anisotropic Hölder and Sobolev spaces for hyperbolic diffeomorphisms, Ann. Inst. Fourier (Grenoble), 57 (2007), 127-154.doi: 10.5802/aif.2253.


    V. Baladi and L.-S.Young, On the spectra of randomly perturbed expanding maps, Comm. Math. Phys., 156 (1993), 355-385.doi: 10.1007/BF02098487.


    L. Bunimovich, Y. G. Sinaĭ and N. Chernov, Markov partitions for two-dimensional hyperbolic billiards, Russian Math. Surveys, 45 (1990), 105-152.doi: 10.1070/RM1990v045n03ABEH002355.


    L. Bunimovich, Y. G. Sinaĭ and N. Chernov, Statistical properties of two-dimensional hyperbolic billiards, Russian Math. Surveys 46 (1991), 47-106.doi: 10.1070/RM1991v046n04ABEH002827.


    M. Blank, G. Keller and C. Liverani, Ruelle-Perron-Frobenius spectrum for Anosov maps, Nonlinearity, 15 (2002), 1905-1973.doi: 10.1088/0951-7715/15/6/309.


    J. Buzzi, Absolutely continuous invariant probability measures for arbitrary expanding piecewise $\mathbbR$-analytic mappings of the plane, Ergod. Th. and Dynam. Sys., 20 (2000), 697-708.doi: 10.1017/S0143385700000377.


    J. Buzzi and G. Keller, Zeta functions and transfer operators for multidimensional piecewise affine and expanding maps, Ergod. Th. and Dynam. Sys., 21 (2001), 689-716.doi: 10.1017/S0143385701001341.


    J.-R. Chazottes and S. Gouëzel, On almost-sure versions of classical theorems for dynamical systems, Probability Theory and Related Fields, 138 (2007), 195-234.doi: 10.1007/s00440-006-0021-6.


    N. Chernov, Decay of correlations and dispersing billiards, J. Stat. Phys., 94 (1999), 513-556.doi: 10.1023/A:1004581304939.


    N. Chernov, Advanced statistical properties of dispersing billiards, J. Stat. Phys., 122 (2006), 1061-1094.doi: 10.1007/s10955-006-9036-8.


    N. Chernov and R. Markarian, "Chaotic Billiards," Mathematical Surveys and Monographs, 127, AMS, Providence, RI, 2006.


    N. Chernov and L.-S. Young, Decay of correlations for Lorentz gases and hard balls, in "Hard Ball Systems and the Lorentz Gas" (ed. D. Szasz), Enclyclopaedia of Mathematical Sciences, 101, Springer, Berlin, (2000), 89-120.


    A. Dembo and O. Zeitouni, "Large Deviations Techniques and Applications," Second edition, Applications of Mathematics, 38, Springer-Verlag, New York, 1998.


    M. Demers and C. Liverani, Stability of statistical properties in two-dimensional piecewise hyperbolic maps, Trans. Amer. Math. Soc., 360 (2008), 4777-4814.doi: 10.1090/S0002-9947-08-04464-4.


    M. Demers, Functional norms for Young towers, Ergod. Th. Dynam. Sys., 30 (2010), 1371-1398.doi: 10.1017/S0143385709000534.


    W. Doeblin and R. Fortet, Sur des chaînes à liaisons complètes, Bull. Soc. Math. France, 65 (1937), 132-148.


    S. Gouëzel and C. Liverani, Banach spaces adapted to Anosov systems, Ergod. Th. and Dynam. Sys., 26 (2006), 189-217.


    S. Gouëzel, Almost sure invariance principle for dynamical systems by spectral methods, Ann. Prob., 38 (2010), 1639-1671.doi: 10.1214/10-AOP525.


    H. Hennion and L. Hevré, "Limit Theorems for Markov Chains and Stochastic Properties of Dynamical Systems by Quasi-Compactness," Lectures Notes in Mathematics, 1766, Springer-Verlag, Berlin, 2001.


    C. T. Ionescu-Tulcea and G. Marinescu, Théorie ergodique pour des classes d'opérations non complètement continues, Ann. of Math. (2), 52 (1950), 140-147.


    T. Kato, "Perturbation Theory for Linear Operators," Second edition, Grundlehren der Mathematischen Wissenchaften, 132, Springer-Verlag, Berlin-New York, 1976.


    G. Keller, On the rate of convergence to equilibrium in one-dimensional systems, Comm. Math. Phys., 96 (1984), 181-193.doi: 10.1007/BF01240219.


    G. Keller and C. Liverani, Stability of the spectrum for transfer operators, Annali della Scuola Normale Superiore di Pisa, Scienze Fisiche e Matematiche (4), 28 (1999), 141-152.


    A. Lasota and J. A. Yorke, On the existence of invariant measures for piecewise monotonic transformations, Trans. Amer. Math. Soc., 186 (1973), 481-488.doi: 10.1090/S0002-9947-1973-0335758-1.


    C. Liverani, Invariant measures and their properties. A functional analytic point of view, in "Dynamical Systems," Part II, Pubbl. Cent. Ric. Mat. Ennio Giorgi, Scuola Normale Superiore, Pisa, (2003), 185-237.


    C. Liverani, Fredholm determinants, Anosov maps and Ruelle resonances, Discrete and Continuous Dynamical Systems, 13 (2005), 1203-1215.doi: 10.3934/dcds.2005.13.1203.


    I. Melbourne and M. Nicol, Almost sure invariance principle for nonuniformly hyperbolic systems, Commun. Math. Phys., 260 (2005), 131-146.doi: 10.1007/s00220-005-1407-5.


    I. Melbourne and M. Nicol, Large deviations for nonuniformly hyperbolic systems, Trans. Amer. Math. Soc., 360 (2008), 6661-6676.doi: 10.1090/S0002-9947-08-04520-0.


    S. V. Nagaev, Some limit theorems for stationary Markov chains, (Russian), Teor. Veroyatnost. i Primenen, 2 (1957), 389-416.


    W. Parry and M. Pollicott, An analogue of the prime number theorem for closed orbits of Axiom A flows, Annals of Math. (2), 118 (1983), 573-591.doi: 10.2307/2006982.


    W. Parry and M. Pollicott, Zeta functions and the periodic orbit structure of hyperbolic dynamics, Astérisque, 187-188 (1990), 268 pp.


    L. Rey-Bellet and L.-S. Young, Large deviations in non-uniformly hyperbolic dynamical systems, Ergod. Th. and Dynam. Systems, 28 (2008), 587-612.doi: 10.1017/S0143385707000478.


    D. Ruelle, Locating resonances for Axiom A dynamical systems, J. Stat. Phys., 44 (1986), 281-292.doi: 10.1007/BF01011300.


    D. Ruelle, Resonances for Axiom $A$ flows, J. Differential Geom., 25 (1987), 99-116.


    H. H. Rugh, The correlation spectrum for hyperbolic analytic maps, Nonlinearity, 5 (1992), 1237-1263.doi: 10.1088/0951-7715/5/6/003.


    H. H. Rugh, Fredholm determinants for real-analytic hyperbolic diffeomorphisms of surfaces, "XIth International Congress of Mathematical Physics" (Paris, 1994), Internat. Press, Cambridge, MA, (1995), 297-303.


    H. H. Rugh, Generalized Fredholm determinants and Selberg zeta functions for Axiom A dynamical systems, Ergod. Th. and Dynam. Sys., 16 (1996), 805-819.doi: 10.1017/S0143385700009111.


    B. Saussol, Absolutely continuous invariant measures for multidimensional expanding maps, Israel J. Math., 116 (2000), 223-248.doi: 10.1007/BF02773219.


    M. Tsujii, Absolutely continuous invariant measures for piecewise real-analytic expanding maps on the plane, Comm. Math. Phys., 208 (2000), 605-622.doi: 10.1007/s002200050003.


    M. Tsujii, Absolutely continuous invariant measures for expanding piecewise linear maps, Invent. Math., 143 (2001), 349-373.doi: 10.1007/PL00005797.


    L.-S. Young, Statistical properties of dynamical systems with some hyperbolicity, Annals of Math. (2), 147 (1998), 585-650.doi: 10.2307/120960.

  • 加载中

Article Metrics

HTML views() PDF downloads(121) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint